Alert archive / Missouri / Special Weather Statements in 2015
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at May 4, 2015, 2:21 AM CDT for Gentry County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2015, 2:21 AM CDT (07:21 UTC)
- Expired
- May 4, 2015, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
County Gentry County, MO
The radar
The Pleasant Hill radar (KEAX), 163 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 7.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS83 KEAX 040721 SPSEAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 221 AM CDT MON MAY 4 2015 MOZ002-004-040800- GENTRY MO-NODAWAY MO- 221 AM CDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NODAWAY AND WESTERN GENTRY COUNTIES UNTIL 300 AM CDT... AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MARYVILLE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STANBERRY...GUILFORD...CONCEPTION JUNCTION...CONCEPTION AND CLYDE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4033 9443 4012 9443 4016 9487 4034 9485 TIME...MOT...LOC 0721Z 269DEG 23KT 4025 9475 $$ BLAIR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 3, 11:58 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 3, 11:58 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1158 PM CDT Sun May 3 2015 .DISCUSSION... Issued at 257 PM CDT SUN MAY 3 2015 The pattern will look to remain active through this forecast period with several rounds of thunderstorms over the next seven days. The first round of thunderstorms is expected tonight out ahead of an approaching cold front. That cold front is analyzed extending from near Sioux Falls to Hill City, Kansas. This front will continue to sink southeast this evening and convection is expected to blossom along the front across Nebraska. This front will continue to slowly south tonight reaching extreme northwest Missouri. Thunderstorms will move into the northern Missouri and northeastern Kansas after midnight however, weak forcing and weak instability will keep thunderstorms of the garden variety. Models agree that the front will stall across northwest Missouri into southern Iowa by tomorrow morning however, models are also indicating that showers and thunderstorms will continue southward into the southern CWA on an outflow boundary. As such, have likely POPs across northern Missouri with chance POPs elsewhere. The overnight/morning round of thunderstorms will diminish by mid-morning however, tomorrow afternoon the models indicate an subtle upper level shortwave will move across northeastern Kansas into southern Iowa. This feature coupled with differential heating alone the stalled surface boundary will spark another round of convection. Shear and lift continue to be weak however, instability of 1500-2500 J/kg of CAPE will allow the chance for a few strong storms capable of producing low-end severe hail and locally damaging winds. The best chance for storms appears to be along and north of I-70 and as such have delineated the POPs accordingly with categorical POPs along and north of Hwy 36, likelies along the I-70 corridor and chance and slight chance POPs across the south. On Monday night/Tuesday the front will being to lift north in response to height rises across the area as a negatively tilted upper level trough moves from the southwestern CONUS into the western High Plains. Conditions will be warm and breezy but dry on Tuesday with highs in the low to mid 80s. The extended timeframe looks to feature several rounds of showers and thunderstorms. The first will come Wednesday morning as the aforementioned upper level trough moves into the Plains. This trough seems to weaken as is does and considering the time of day (morning) that storms will move into the area, severe weather is not anticipated. Thunderstorms are expected through the Day on Wednesday into Wednesday night before the upper level trough shifts into the Upper Midwest. Another upper level trough will slowly dig south along the western CONUS on Thursday and slowly more to the eastern Rockies by Sunday. Several lead shortwave are progged to eject out from this trough through that period and move into the area on southwest flow aloft. This will allow for the chance of thunderstorms everyday through this period however, differences in timing of these shortwave makes it difficult to pin down the best periods for thunderstorm activity. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1158 PM CDT SUN MAY 3 2015 Showers and isolated thunderstorms will continue to weaken and shift eastward along the MO/IA border, and should not impact any of the TAF sites this evening. Additional isolated thunderstorms may develop across eastern KS and western MO after 09z, but probability and coverage of any storms will be low. Otherwise, VFR conditions are expected to persist through the forecast period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...Laflin
Hazardous weather outlook, May 3, 1:04 PM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT SUN MAY 3 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 104 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STORMS ARE EXPECTED TONIGHT...MAINLY OVER NORTHERN MISSOURI AND NORTHEASTERN KANSAS. SEVERE WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY WITH DECAYING STORMS IN THE MORNING AND REDEVELOPMENT LATER IN THE AFTERNOON AND EVENING. A FEW OF THE LATE AFTERNOON AND EVENING STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. ADDITIONAL STORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY. WHILE THE THREAT OF SEVERE STORMS IS LOW AT THIS TIME...A FEW STRONG STORMS CANNOT BE RULED OUT. WITH SEVERAL ROUNDS OF THUNDERSTORMS POSSIBLE NEXT WEEK...PARTS OF NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS MAY SEE SEVERAL INCHES OF RAINFALL THROUGH THE LATER HALF OF NEXT WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, May 3, 8:35 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
835 PM CDT SUN MAY 3 2015
MOZ002-040215-
NODAWAY MO-
835 PM CDT SUN MAY 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NODAWAY COUNTY UNTIL 915
PM CDT...
AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BURLINGTON JUNCTION...OR 12 MILES NORTHWEST
OF MARYVILLE...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HOPKINS...PICKERING AND PARNELL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4058 9492 4058 9476 4057 9463 4047 9463
4047 9461 4041 9461 4042 9507 4057 9508
4058 9502 4058 9493
TIME...MOT...LOC 0136Z 259DEG 20KT 4049 9498
HAWBLITZELSpecial weather statement, May 4, 12:48 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 AM CDT MON MAY 4 2015
MOZ001-040645-
ATCHISON MO-
1248 AM CDT MON MAY 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 145 AM
CDT...
AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HAMBURG...OR 21 MILES NORTHWEST OF
TARKIO...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TARKIO...ROCKPORT...FAIRFAX...WATSON...PHELPS CITY AND WESTBORO.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 105 AND 123.
LAT...LON 4059 9571 4058 9520 4048 9520 4048 9519
4030 9518 4034 9563 4041 9566 4043 9565
4045 9565 4047 9570 4049 9569 4051 9570
4052 9566 4054 9566 4056 9568 4052 9570
4052 9576 4058 9578
TIME...MOT...LOC 0547Z 304DEG 20KT 4063 9569
BLAIRSpecial weather statement, May 4, 1:40 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 140 AM CDT MON MAY 4 2015 MOZ002-011-040715- HOLT MO-NODAWAY MO- 140 AM CDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NODAWAY AND NORTHEASTERN HOLT COUNTIES UNTIL 215 AM CDT... AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAITLAND...OR 11 MILES NORTHEAST OF MOUND CITY...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MARYVILLE AND ARKOE. LAT...LON 4036 9480 4019 9476 4016 9510 4030 9514 TIME...MOT...LOC 0641Z 263DEG 26KT 4025 9505 BLAIR
Special weather statement, May 4, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 221 AM CDT MON MAY 4 2015 MOZ002-004-040800- GENTRY MO-NODAWAY MO- 221 AM CDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NODAWAY AND WESTERN GENTRY COUNTIES UNTIL 300 AM CDT... AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MARYVILLE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STANBERRY...GUILFORD...CONCEPTION JUNCTION...CONCEPTION AND CLYDE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4033 9443 4012 9443 4016 9487 4034 9485 TIME...MOT...LOC 0721Z 269DEG 23KT 4025 9475 BLAIR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:35 PM CDT | Special Weather Statement | EAX | Nodaway | 40 min |
| May 4, 12:48 AM CDT | Special Weather Statement | EAX | Atchison | 57 min |
| May 4, 1:40 AM CDT | Special Weather Statement | EAX | Nodaway | 35 min |
| May 4, 2:35 AM CDT | Areal Flood Advisory | EAX | Adair, Daviess, Grundy, Harrison, Mercer, Nodaway and 3 more | 35 days |
| May 4, 2:56 AM CDT | Special Weather Statement | EAX | Gentry | 34 min |
| May 4, 5:11 PM CDT | Special Weather Statement | EAX | Buchanan | 34 min |
| May 4, 5:15 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 45 min |
| May 4, 6:18 PM CDT | Areal Flood Advisory | EAX | Buchanan | 4 hr |
| May 4, 6:35 PM CDT | Special Weather Statement | EAX | Clinton | 25 min |
| May 4, 6:38 PM CDT | Flash Flood Warning | EAX | Buchanan | 4 hr |
| May 4, 6:58 PM CDT | Special Weather Statement | EAX | Clay | 32 min |
| May 4, 4:16 PM CDT | Special Weather Statement | EAX | Atchison | 29 min |
| May 4, 4:37 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 23 min |
| May 4, 6:30 PM CDT | Special Weather Statement | EAX | Leavenworth | 30 min |
Nearby
Special Weather Statements in Missouri, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.